Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 26, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 19, 2009, 1:36 PM PST for Eureka County, Lander County, White Pine County, Nevada. It took effect at Nov 20, 2009, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2009, 1:36 PM PST (21:36 UTC)
- In effect from
- Nov 20, 2009, 10:00 AM PST
- Expired
- Nov 20, 2009, 8:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 192136 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 136 PM PST THU NOV 19 2009 NVZ013-035-037-200945- /O.NEW.KLKN.WI.Y.0026.091120T1800Z-091121T0400Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 136 PM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 8 PM PST FRIDAY. A PACIFIC STORM SYSTEM WILL BRING STRONG WINDS TO PORTIONS OF NORTHERN NYE...WHITE PINE...AND LANDER AND EUREKA COUNTIES...ON FRIDAY FROM 10 AM TO 8 PM. EXPECT SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS75 KLKN 200932 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 132 AM PST FRI NOV 20 2009 NVZ013-035-037-210400- /O.CON.KLKN.WI.Y.0026.091120T1800Z-091121T0400Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 132 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING FOR MUCH OF CENTRAL NEVADA... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING. A STORM SYSTEM WILL MOVE INTO THE GREAT BASIN LATER TODAY AND OVERNIGHT TONIGHT. WINDS AHEAD OF THE STORM WILL BE BREEZY TO LOCALLY WINDY ACROSS MUCH OF CENTRAL NEVADA TODAY...WITH SOUTHWESTERLY WINDS OF 25 TO 35 MPH AND GUSTS OF 40 TO 50 MPH EXPECTED. THE STRONGEST WINDS ARE EXPECTED IN THE AFTERNOON AND EARLY EVENING HOURS...HOWEVER SOME OF THE HIGHER ELEVATION AREAS MAY BEGIN TO FEEL STRONG WINDS IN THE MID-MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROOD
000 WWUS75 KLKN 202228 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 228 PM PST FRI NOV 20 2009 NVZ013-035-037-210400- /O.CON.KLKN.WI.Y.0026.000000T0000Z-091121T0400Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 228 PM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TONIGHT. WINDS AHEAD OF THE STORM SYSTEM WILL BE BREEZY TO LOCALLY WINDY ACROSS MUCH OF CENTRAL NEVADA THROUGH THIS EVENING. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 210356 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 756 PM PST FRI NOV 20 2009 NVZ013-035-037-210500- /O.EXP.KLKN.WI.Y.0026.000000T0000Z-091121T0400Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 756 PM PST FRI NOV 20 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. WINDS WILL REMAIN GUSTY IN PORTIONS OF CENTRAL NEVADA OVER THE NEXT FEW HOURS...ESPECIALLY IN THE HIGHER ELEVATION AREAS...HOWEVER IN MOST LOCATIONS WINDS WILL REMAIN BELOW ADVISORY LEVELS. THEREFORE WILL LET THE WIND ADVISORY EXPIRE AT 8PM PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 19, 3:13 AM PST, 10 hours 23 minutes earlier.
Area forecast discussion, Nov 19, 3:13 AM PST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 313 AM PST THU NOV 19 2009 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BRING TRANQUIL WEATHER WITH SOME SUNSHINE TO THE SILVER STATE TODAY. AN APPROACHING STORM SYSTEM WILL RESULT IN INCREASING CLOUDS AND GUSTY SOUTH WINDS TOMORROW. RAIN WILL CHANGE TO SNOW IN MOST AREAS TOMORROW NIGHT INTO SATURDAY MORNING WITH MINOR SNOW ACCUMULATIONS POSSIBLE. ANOTHER WEAK SYSTEM MAY BRING MORE PRECIPITATION SUNDAY. && .SHORT TERM...TODAY THROUGH SATURDAY. ALOFT...UPPER-LEVEL SHORTWAVE RIDGE WILL DOMINATE THE WEATHER TODAY. WHILE TEMPERATURES ALOFT WILL START TO WARM...SUBSIDENCE UNDER THE RIDGE WILL LIMIT MIXING SO THAT MOST AREAS WILL BE ABOUT AS WARM...OR PERHAPS EVEN A FEW DEGREES COOLER...THAN THEY WERE YESTERDAY. SOME MID AND HIGH CLOUDS WILL FLOAT OVERHEAD...PARTICULARLY IN NORTHWESTERN ZONES SUCH AS HUMBOLDT COUNTY...BUT OTHERWISE IT SHOULD BE A TRANQUIL DAY. SKIES WILL BE CLEAR TO PARTLY CLOUDY TONIGHT WITH ANY CLOUDS BEING HIGH AND NOT SUFFICIENT TO LIMIT RADIATIONAL COOLING. THE BIGGER INFLUENCE ON TONIGHTS LOWS WILL BE WARM AIR AND STRENGTHENING WINDS ALOFT WHICH MAY HELP WEAKEN THE INVERSION. NEVERTHELESS...MOST AREAS SHOULD DIP WELL INTO THE 20S WITH SOME AREAS REACHING THE HIGH TEENS. CLOUDS AND WINDS WILL BE ON THE INCREASE FRIDAY AS THE NEXT STORM SYSTEM MOVES ONSHORE FROM THE PACIFIC. WINDS ALOFT WILL INCREASE RAPIDLY...AND WITH BETTER MIXING AS HEIGHTS LOWER...EXPECT SOME STRONGER GUSTS TO MIX DOWN TO THE SURFACE. TOYED WITH THE IDEA OF ISSUING A WIND ADVISORY FOR CENTRAL NEVADA WITH THIS PACKAGE...BUT DECIDED TO GIVE ONE MORE SHIFT A CHANCE TO EVALUATE THINGS. SUSPECT THE LOWER VALLEYS OF HUMBOLDT COUNTY COMBINED WITH GREATER CLOUD COVER REDUCING LOW LEVEL MIXING WILL MAKE IT DIFFICULT FOR WIND ADVISORY CRITERIA TO BE REACHED THERE...THOUGH THERE MAY BE SOME BRIEF GUSTS ABOVE CRITERIA AS SHOWERS START TO MOVE IN LATE IN THE DAY. THE COLD FRONT WITH THE SYSTEM WILL MOVE ACROSS THE CWA FRIDAY NIGHT...RAPIDLY DROPPING SNOW LEVELS TO THE VALLEY FLOORS BY DAWN SATURDAY. HOWEVER...THE CORE OF DYNAMICS ALOFT LOOKS TO PASS NORTH OF THE CWA...SO QPF WILL BE LIMITED. RIGHT NOW...EXPECT AN INCH OR SO OF SNOW IN THE VALLEYS... POSSIBLY UP TO TWO INCHES...ACROSS THE NORTH...WITH LESS IN THE SOUTH. MOUNTAINS MAY RECEIVE UP TO 5 INCHES IN THE NORTH...AGAIN LESS IN THE SOUTH. PRECIPITATION MOVES AWAY SATURDAY AS A VERY FLAT SHORTWAVE RIDGE MOVES OVERHEAD BEHIND THE DEPARTING TROUGH. WITH VERY COLD AIR ALOFT...EXPECT TEMPERATURES TO STRUGGLE TO REACH 40 IN MANY VALLEYS. RCM .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. NEAR-ZONAL FLOW ALOFT OVER THE REGION DURING THE LATTER HALF OF THE WEEKEND...WITH AN EMBEDDED SYSTEM CLIPPING NORTHERN NEVADA. MOST OF THE PRECIP WITH THIS SYSTEM WILL REMAIN IN NORTHERN NEVADA...HOWEVER COULD SEE SOME LIGHT SHOWERS ON SUNDAY EXTENDING INTO SOUTHERN LANDER/EUREKA COUNTIES OR NORTHERN WHITE PINE COUNTY. GFS AND ECMWF MODELS SHOWING UP TO A QUARTER INCH OF LIQUID EQUIVALENT PRECIP OVER THE MOUNTAINS OF NORTHERN NEVADA...WITH UP TO A TENTH OF AN INCH IN VALLEY AREAS. WITH H7 TEMPS OVER NORTHERN NEVADA SUNDAY AFTERNOON AROUND -4C...EXPECTING RAIN OR RAIN AND SNOW MIXED IN VALLEY AREAS WITH SNOW ABOVE 5500 TO 6000 FEET. MODEL SOLUTIONS BEGIN TO DIVERGE SUNDAY NIGHT INTO EARLY NEXT WEEK...MAINLY WITH THE HANDLING OF SUNDAYS EXITING SYSTEM INTO UTAH. IN GENERAL...SHOULD HAVE WEAK RIDGING OVER THE AREA MONDAY THROUGH THURSDAY WITH DRY CONDITIONS ALONG WITH WARMER THAN NORMAL HIGH TEMPERATURES. && .AVIATION...A FLAT RIDGE OVER THE REGION WILL LEAD TO VFR CONDITIONS THROUGH FRIDAY MORNING. EXPECT TO SEE SOME HIGH TO MID-LEVEL CLOUDS RIDING OVER THE TOP OF THE RIDGE...MAINLY INTO NORTHERN NEVADA. WINDS TODAY WILL BE LIGHT AND VARIABLE IN MOST AREAS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 93/96/96
Hazardous weather outlook, Nov 19, 5:46 AM PST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 546 AM PST THU NOV 19 2009 NVZ013-030>037-201400- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 546 AM PST THU NOV 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...NORTHWEST AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL APPROACH THE SILVER STATE ON FRIDAY...CAUSING INCREASING CLOUDS AND GUSTY SOUTH WINDS. WIND GUSTS MAY EXCEED 45 MPH ACROSS CENTRAL NEVADA...AND WIND ADVISORIES MAY BE REQUIRED. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE STATE FRIDAY NIGHT...CAUSING RAIN SHOWERS ALONG THE FRONT TO CHANGE TO SNOW BEHIND THE FRONT. A LIGHT ACCUMULATION OF SNOW RANGING UP TO 3 INCHES IS POSSIBLE IN THE VALLEYS FRIDAY NIGHT INTO SATURDAY MORNING...WITH THE GREATEST ACCUMULATIONS EXPECTED NORTH OF INTERSTATE 80. MOUNTAINOUS LOCATIONS NEAR THE IDAHO BORDER MAY RECEIVE UP TO 6 INCHES OF SNOW. ANOTHER WEAK STORM SYSTEM MAY BRING MORE LIGHT PRECIPITATION TO THE STATE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. RCM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.